Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2001, 9:43 AM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 9:43 AM EDT (13:43 UTC)
- Expired
- Jul 1, 2001, 10:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 8:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 011344 SVRALY NYC035-041-043-011445- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 943 AM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HERKIMER COUNTY IN CENTRAL NEW YORK NORTHERN FULTON COUNTY IN EASTERN NEW YORK SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK * UNTIL 1045 AM EDT * AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF WEST CANADA LAKES TO FAIRFIELD...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... KNAPPVILLE AND STRATFORD AT 950 AM EDT PISECO AT 955 AM EDT SABAEL AND INDIAN LAKE AT 1000 AM EDT WELLS AT 1005 AM EDT BLEECKER AND HOPE AT 1010 AM EDT CRANBERRY CREEK AND MAYFIELD AT 1015 AM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMBAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:26 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 1, 8:26 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
826 AM EDT SUN JUL 1 2001
.DISC...QUICK UPDATE TO ZONES FOR SEVERE THUNDERSTORM WATCH.
OTHERWISE NO CHANGES AS ENHANCED WORDING ALREADY IIN FCST.
.ALY...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT
NYZ032-033-038>040-042The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Jul 1, 12:08 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 67 min |
| Jul 1, 1:11 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 79 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| Jul 1, 2:10 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 80 min |
| Jul 1, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 56 min |
| Jul 1, 2:42 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga | 63 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 78 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 59 min |
| Jul 1, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 66 min |
| Jul 1, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 58 min |
| Jul 1, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.